Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 52, NWS Gaylord, MI

May 21, 2012

NWS Gaylord, MI issued this small craft advisory at May 21, 2012, 3:05 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 21, 2012, 3:05 AM EDT (07:05 UTC)
Expired
May 21, 2012, 11:00 PM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WHUS73 KAPX 210705
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
305 AM EDT MON MAY 21 2012

LSZ321-322-211515-
/O.NEW.KAPX.SC.Y.0052.120521T0705Z-120521T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
305 AM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
381 
WHUS73 KAPX 211234
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
834 AM EDT MON MAY 21 2012

LHZ346>348-LMZ341-212045-
/O.EXB.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
834 AM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-212045-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
834 AM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
137 
WHUS73 KAPX 211948
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT MON MAY 21 2012

LHZ347-348-220300-
/O.EXT.KAPX.SC.Y.0052.000000T0000Z-120522T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
348 PM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-LMZ341-LSZ321-322-220000-
/O.CON.KAPX.SC.Y.0052.000000T0000Z-120522T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
348 PM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:24 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 21, 1:24 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
124 AM EDT MON MAY 21 2012

.SYNOPSIS...
ISSUED AT 324 PM EDT SUN MAY 20 2012

THE FRONTAL BOUNDARY THAT HAS DRAPED ITSELF OVER THE NORTHERN PLAINS
FOR THE LAST COUPLE DAYS IS FINALLY MAKING SOME HEADWAY TOWARD THE
GREAT LAKES REGION. IN THE HOT AIR OUT AHEAD OF THIS
BOUNDARY...THERE WILL BE A CHANCE FOR A POP UP SHOWER OR
THUNDERSTORM THIS EVENING...WITH MUCH MORE LIKELY AND WIDESPREAD
ACTIVITY DURING THE OVERNIGHT HOURS. THIS FRONT WILL PUSH THROUGH
THE REGION EARLY MONDAY MORNING...BRINGING A DRASTIC CHANGE IN THE
WEATHER FOR MONDAY. ALTHOUGH THE START OF THE WORK WEEK WILL BE MUCH
COOLER...TEMPERATURES WILL MODERATE INTO TUESDAY AND WEDNESDAY.

&&

.UPDATE...
ISSUED AT 1223 AM EDT MON MAY 21 2012

JUST AS I SENT THE LAST UPDATE...A SMALL CLUSTER OF STORMS IN NW
LOWER GOT RATHER UPPITY...WITH SPORADIC LARGE HAIL A BIT EAST OF
GD TRAV BAY. THINGS HAVE ONCE AGAIN CALMED DOWN A LITTLE...AND
OUTFLOW AIR COVER JUST ABOUT ALL OF THE FORECAST AREA AT THIS
POINT. GRIDS HAVE BEEN UPDATED TO REFLECT PROGRESSION OF
CONVECTION ACROSS THE AREA. LOW CLOUDS HAVE ALREADY MAE INROADS
INTO FRANKFORT/MANISTEE.

UPDATE ISSUED AT 1027 PM EDT SUN MAY 20 2012

FORECAST TIME HAS HAD TO COMPETE WITH RADAR TIME THIS EVENING.
GRIDS CONTINUE TO BE UPDATED WITH CURRENT CONVECTIVE TRENDS.
OUTFLOW BOUNDARIES EVIDENT ON RADAR MOVING AWAY FROM MORE-
ORGANIZED ACTIVITY...EAST OF BEAVER ISL AND ESPECIALLY NEARING
LAKE CITY/KALKASKA. SAID ACTIVITY IS LARGELY BEHAVING...WITH GUSTS
OF AROUND 35 MPH...AND NO HAIL REPORTS. COLD FRONT IS TRAILING THE
MAIN ACTIVITY...AND IS JUST ABOUT ENTERING WESTERN FRINGES OF THE
FORECAST AREA.

RED FLAG WARNING HAS EXPIRED.

UPDATE ISSUED AT 739 PM EDT SUN MAY 20 2012

HAVE ADJUSTED POP/WX/SKY COVER GRIDS TO END POSSIBILITY OF POP-UP
STORMS. ONSET OF ORGANIZED PRECIP THREAT FROM THE SSW IS EVIDENT
AFTER 9PM. A FEW STRONGER STORMS ARE CERTAINLY POSSIBLE...BUT SVR
WILL BE A CHALLENGE ON THE DOWNHILL SIDE OF THE DIURNAL
HEATING/INSTABILITY CYCLE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 324 PM EDT SUN MAY 20 2012

LOW LEVEL MOISTURE ADVECTION STRENGTHENS TONIGHT AS COLD FRONT
SWEEPS ACROSS THE AREA. DESPITE 850MB DEWPOINTS INCREASING TO THE
LOWER TEENS AND PWAT VALUES SURGING TO WELL OVER AN INCH...I HAVE
CONCERNS ON THE OVERALL EXTENT OF ANY SHOWER/TSTM ACTIVITY.  BEST
FORCING SHEARS OFF TO THE NORTHEAST CLOSER TO MORE FAVORABLE UPPER
SUPPORT...WITH ONLY WEAK LOW LEVEL CONVERGENCE ALONG THE FRONT AND
DECREASING AMOUNTS OF DIURNAL INSTABILITY.  STILL BELIEVE THAT AT
LEAST SOME SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL MAKE IT
ACROSS THE LAKE OUT OF WISCONSIN AND INTO NORTHERN MICHIGAN
OVERNIGHT.  BEST COVERAGE OF ACTIVITY LIKELY FROM LAKE MICHIGAN
COAST NORTH INTO EASTERN UPPER...WITH A WEAKENING TREND IN INTENSITY
AND COVERAGE FURTHER EAST INTO NORTHERN LOWER MICHIGAN AS PCPN
BASICALLY OUTRUNS THE BEST FORCING.  SO HIGH CHANCE/LOW LIKELY POPS
OVERNIGHT...HIGHEST NORTH AND WEST.  FROPA LATE TONIGHT AND SOMEWHAT
DELAYED COLD AIR ADVECTION CLOSER TO 12Z...SO OVERNIGHT LOWS
REMAINING ON THE MILD SIDE IN THE 50S.

CRITICAL FIRE WEATHER CONDITIONS CONTINUE OVER EASTERN PORTIONS OF
THE AREA INTO THIS EVENING AND WILL RUN WITH RED FLAG WARNING FOR
THOSE LOCATIONS.

MONDAY...PLENTY OF LOW CLOUDS UPSTREAM OVER IOWA/MINNESOTA...AND
THIS IS LIKELY OUR WEATHER FOR MONDAY.  FRONT CONTINUES TO PUSH EAST
ACROSS THE AREA DURING THE MORNING WITH LARGE AREA OF LOW LEVEL
MOISTURE TO DEAL WITH POST FRONTAL.  TEMPS IN THE 50S OVER MINNESOTA
TODAY BEHIND THE FRONT...AND ALTHOUGH WE LIKELY WON/T BE THAT
CHILLY...WE WILL BE SIGNIFICANTLY COLDER THAN THIS WEEKEND WITH
HIGHS IN THE LOWER/MIDDLE 60S.  HIGHEST POPS DURING THE MORNING
HOURS EAST OF I-75...WITH POSSIBLY ADDITIONAL SHOWER CHANCES OVER
SOUTHEAST PORTIONS OF THE AREA DURING THE AFTERNOON HOURS WITH
LINGERING INSTABILITY ALONG/JUST BEHIND SURFACE BOUNDARY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 324 PM EDT SUN MAY 20 2012

MONDAY NIGHT THROUGH WEDNESDAY...QUIET AND SEASONABLE STRETCH OF
WEATHER AS LOW/MID LEVEL SHORTWAVE RIDGING BUILD ACROSS THE GREAT
LAKES IN ADVANCE OF PLENTIFUL WESTERN ENERGY DIVING THROUGH THE
CENTRAL ROCKIES AND PLAINS. FAIRLY DRY PROFILES (PWATS DOWN LESS
THAN A HALF INCH) AND SURFACE RIDGE DRIFTING OVERHEAD ARGUE FOR A
DRY FORECAST ALONG WITH PLENTY OF MAINLY CLEAR SKIES THROUGH THE
PERIOD. COULD BE A DECENTLY CHILLY MORNING FOR THE INLAND COLD SPOTS
TUESDAY MORNING AS INITIAL DRY PUSH ARRIVES AND WINDS LIGHTEN UP.
GUIDANCE NUMBERS ALREADY HINTING THAT THE "ICE BOX" LOCALES MAY END
UP IN THE MID OR UPPER 30S...AND THIS LOOKS LIKE A GOOD POSSIBILITY.
OTHERWISE...A GREAT DAY EXPECTED FOR BOTH TUESDAY AND WEDNESDAY WITH
A GOOD DEAL OF SUNSHINE AND NEAR NORMAL TEMPS FOR TUESDAY (BENEATH
UPPER COOL POOL) GIVING WAY TO HIGHS WELL INTO THE 70S BY WEDNESDAY
AS WARM ADVECTION/RETURN FLOW CRANKS UP.

LATER PERIODS (WEDNESDAY NIGHT THROUGH SUNDAY)...A BIT MORE TRICKY
FORECAST THAN EXPECTED THIS TIME YESTERDAY...WITH MAIN CONCERNS
HINGING ON DEGREE OF WARMUP FOR THE WEEKEND ALONG WITH CONVECTIVE
CHANCES. GUIDANCE TRENDS THE PAST 24 HOURS HAVE SHOWN A GRADUAL
BACKING AWAY FROM THE EXTREME WARMTH SHOWN THE PAST FEW DAYS...
COURTESY OF LEAD SHORTWAVE LATER THURSDAY HELPING BREAK DOWN THE
UPPER RIDGING BEFORE IT CAN BECOME BETTER ESTABLISHED OVER THE
NORTHERN LAKES. IN ADDITION...GUIDANCE HAS TRENDED TOWARD A MUCH
DEEPER AND MORE CLOSED LOW SOLUTION OVER THE WESTERN STATES THROUGH
THE WEEKEND...FAVORING A MORE LATITUDINAL VERSUS MERIDIONAL
COMPONENT TO WHAT SHOULD STILL BE SOME IMPRESSIVE DOWNSTREAM RIDGING
DEVELOPING THROUGHOUT THE MID MISSISSIPPI VALLEY AND SOUTHERN
STATES.

EVEN THE ECMWF ENSEMBLES HAVE STRONGLY TRENDED IN THIS DIRECTION...
FAVORING A MORE FLATTENED RIDGING SITUATION THIS FAR NORTH. IT WILL
STILL BE WARM FOR SURE...BUT PERHAPS NOT AS WARM AS INITIALLY
THOUGHT. ALSO...GIVEN THE SETUP...WITH THE APEX OF THE RIDGE JUST
UPSTREAM INTO THE UPPER MIDWEST (ON THE EDGE OF STRONG CAPPING)...WE
WILL ALSO LIKELY HAVE TO DEAL WITH PERIODIC CHANCES FOR CONVECTION
DROPPING AROUND THE PERIPHERY OF THE UPPER RIDGE IN A RATHER TYPICAL
MCS PATTERN. THIS COULD BE SOME GOOD NEWS IN TERMS OF RAINFALL
POTENTIAL (WHICH WE COULD CERTAINLY USE)...THOUGH SADLY FOR THE HEAT
LOVERS IT MAY WELL COME AT THE EXPENSE OF HOT WEATHER. THE NEW
WEEKEND FORECAST WILL INTRODUCE SOME BETTER CHANCES FOR SHOWERS AND
STORMS...AS WELL AS LOWER HIGHS BACK THROUGH THE 70S OR LOWER 80S
(STILL A BIT ABOVE NORMAL FOR THIS TIME OF YEAR). WITH ALL OF THAT
SAID...IT SHOULD BE NOTED THAT CONFIDENCE IN THE EXACT PATTERN THAT
FAR OUT DOES REMAIN FAIRLY LOW...AND IT WOULD NOT TAKE MUCH
ADDITIONAL RIDGE AMPLIFICATION TO SEND SOME VERY WARM WEATHER BACK
OUR WAY. STAY TUNED...

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 124 AM EDT MON MAY 21 2012

SHRA/TSRA WILL DEPART NORTHERN LOWER MI DURING THE OVERNIGHT
HOURS...AS A COLD FRONT CROSSES THE REGION FROM EAST TO WEST.
PLN/APN THE ONLY SITES THAT STAND A CHANCE AT SEEING PRECIP AFTER 06Z.

LOW CIGS BEHIND THE FRONT ARE MAKING PROGRESS FROM WI...WITH MBL
ALREADY NEARING MVFR CIGS. MVFR CIGS WILL EVENTUALLY PREVAIL AT
ALL TAF SITES THIS MORNING...GRADUALLY IMPROVING THRU THIS
AFTERNOON AND EVENING.

&&

.MARINE...
ISSUED AT 739 PM EDT SUN MAY 20 2012

UPDATE...BRIEF SMALL CRAFT ADVISORIES ISSUED EARLIER FOR
WHITEFISH BAY AND MANISTEE-PT BETSIE DUE TO GUSTY SOUTH WINDS.
MANISTEE HARBOR HAD A FEW GUSTS TO NEAR 40KT LATE IN THE AFTERNOON.

GUSTY SOUTH WINDS DISSIPATING THIS EVENING WITH LOSS OF DAYTIME
HEATING.  COLD FRONT SLIDES ACROSS THE AREA LATER TONIGHT WITH WINDS
SHIFTING TO THE WEST/NORTHWEST.  A FEW SHOWERS/TSTMS POSSIBLE WITH
FRONTAL PASSAGE.  WINDS MAY APPROACH SCA CRITERIA OVER WHITEFISH BAY
AND LAKE MICHIGAN NEARSHORE ON MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...KB
SHORT TERM...JK
LONG TERM...DL
AVIATION...JZ
MARINE...JK
Hazardous weather outlook, May 20, 10:15 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EDT SUN MAY 20 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
212245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1015 PM EDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR LATE THIS EVENING
INTO THE OVERNIGHT HOURS. SEVERE WEATHER IS NOT EXPECTED...THOUGH
BRIEF GUSTY WINDS AND PERHAPS SMALL HAIL WILL OCCUR WITH STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER EASTERN PORTIONS OF
NORTHERN LOWER MICHIGAN ON MONDAY.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JK/JZ

In the hours before

Local storm report, May 20, 11:27 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1127 PM EDT SUN MAY 20 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             LAKE CITY               44.33N  85.21W
05/20/2012  M0.50 INCH       MISSAUKEE          MI   SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER APX1200619

MBOGUTH
Special weather statement, May 20, 11:35 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1135 PM EDT SUN MAY 20 2012

MIZ016-017-019-210345-
CHARLEVOIX MI-CHEBOYGAN MI-EMMET MI-
1135 PM EDT SUN MAY 20 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED ON THE LITTLE TRAVERSE
BAY AREA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PELLSTON...
  MACKINAW CITY...
  GOOD HART...
  BURT LAKE...
  BRUTUS...
  LEVERING...
  BLISS...
  CROSS VILLAGE...
  CARP LAKE...
  WILDERNESS STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Special weather statement, May 20, 11:36 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE GAYLORD MI
1136 PM EDT SUN MAY 20 2012

MIZ016-017-019-210400-
CHARLEVOIX MI-CHEBOYGAN MI-EMMET MI-
1136 PM EDT SUN MAY 20 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS CENTERED ON THE LITTLE TRAVERSE
BAY AREA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PELLSTON...
  MACKINAW CITY...
  GOOD HART...
  BURT LAKE...
  BRUTUS...
  LEVERING...
  BLISS...
  CROSS VILLAGE...
  CARP LAKE...
  WILDERNESS STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ
Local storm report, May 20, 11:53 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1153 PM EDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     MARINE TSTM WIND 5 WSW HARBOR SPRINGS    45.40N 85.09W
05/20/2012  M40 MPH          LMZ870             MI   BUOY

            LITTLE TRAV BAY BUOY

&&

JZ
Special weather statement, May 21, 12:00 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EDT MON MAY 21 2012

MIZ008-015-210445-
CHIPPEWA MI-MACKINAC MI-
1200 AM EDT MON MAY 21 2012

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HESSEL...OR 11 MILES NORTHEAST OF MACKINAC
ISLAND...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HESSEL...
  CEDARVILLE...
  PICKFORD...
  KELDEN...
  MUNUSCONG...
  BARBEAU...
  DONALDSON...

JZ
Local storm report, May 21, 12:07 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1207 AM EDT MON MAY 21 2012

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             3 E WILLIAMSBURG        44.77N  85.34W
05/20/2012  M1.25 INCH       GRAND TRAVERSE     MI   SPOTTER

            MOSTLY QUARTER SIZED OR LESS...A FEW HALF DOLLAR
            HAILSTONES

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER APX1200617

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:52 PM EDTSpecial Marine WarningAPX38 min
May 20, 10:30 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska45 min
May 20, 11:06 PM EDTSpecial Marine WarningAPX39 min
May 20, 11:57 PM EDTSpecial Marine WarningAPX63 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.